MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION EM ENT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION EM ENT; INSTRUMENT, STEREOTAXIC
Model Number 9733449
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument has not been returned to medtronic for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a functional endoscopic sinus surgery (fess) procedure.It was reported that the straight suction instrument broke in half.There was less than a 1 hour delay to the surgical time and no impact to patient outcome.
 
Additional Manufacturer Narrative
Additional information provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received indicating the procedure was completed using another instrument tray.
 
Additional Manufacturer Narrative
Analysis on the returned instrument was completed.It was found that the shaft had a broken weld.The shaft and body had separated.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRAIGHT SUCTION EM ENT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8931276
Report Number1723170-2019-04638
Device Sequence Number2048571
Product Code HAW
UDI-Device Identifier00763000053369
UDI-Public00763000053369
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733449
Device Catalogue Number9733449
Device Lot Number181031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/26/2019
10/15/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/20/2019
11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight70